Department of Medicine, Division of Hematology Oncology
Hematology | Hemic and Lymphatic Diseases | Neoplasms | Nutritional and Metabolic Diseases | Oncology
We present a case of a patient with cutaneous T-cell lymphoma started on bexarotene 300 mg/m(2) due to progressing disease. The patient experienced good clinical response, but unfortunately, she developed rapid and profound hypertriglyceridemia. Although hypertriglyceridemia occurs in high incidence with bexarotene therapy, management recommendations are scarce. Due to the rise in triglycerides, atorvastatin 10 mg daily was initiated in combination with fenofibrate 120 mg daily. Triglycerides continued to increase, so the patient was instructed to take atorvastatin 40 mg, fenofibrate 120 mg, and to hold bexarotene for 2 weeks. After the 2-week break, bexarotene was restarted at 150 mg/m(2).
Bexarotene, Cutaneous T-cell lymphoma, Hypertriglyceridemia
Rights and Permissions
© 2018 The Author(s). This article is licensed under the Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC) (http://www.karger.com/Services/OpenAccessLicense). Usage and distribution for commercial purposes requires written permission.
DOI of Published Version
Case Rep Oncol. 2018 Apr 11;11(1):234-238. doi: 10.1159/000488447. eCollection 2018 Jan-Apr. Link to article on publisher's site
Case reports in oncology
Maminakis C, Whitman AC, Islam N. (2018). Bexarotene-Induced Hypertriglyceridemia: A Case Report. Open Access Publications by UMMS Authors. https://doi.org/10.1159/000488447. Retrieved from https://escholarship.umassmed.edu/oapubs/3456
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial 4.0 License